MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HCG+B; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

ROCHE DIAGNOSTICS ELECSYS HCG+B; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number HCG+BETA
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received questionable results for three samples collected from the same patient and tested with elecsys hcg+b on a cobas e 801 analytical unit.The customer alleges that the change in results between the first sample and the subsequent 2 samples was not clinically possible for the patient.The first sample collected from the patient resulted in an hcg+b value of 2605 miu/ml.A second sample collected from the patient resulted in an hcg+b value of < 0.200 miu/ml with a data flag on (b)(6) 2025.A third sample collected from the patient resulted in an hcg+b value of < 0.200 miu/ml with a data flag on (b)(6) 2025.The customer repeated the first sample on (b)(6) 2025 and it resulted in an hcg+b value of 2531 miu/ml.
 
Additional Manufacturer Narrative
The serial number of the e 801 analyzer is (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
Calibration and controls were acceptable.A general reagent issue or analyzer issue was not present.Photos of the instrument were provided and these showed dirt/dust on the surface of the instrument.Upon review of the alarm trace, sample foam detection, clot detection, sample short, and abnormal aspiration alarms were observed on the day of the event.The investigation determined the issue is consistent with sample contamination due to dust/dirt on the instrument.Laboratory sample quality was also not optimal.

Brand Name
ELECSYS HCG+B
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21867484
Report Number1823260-2025-01190
Device Sequence Number7917134
Product Code DHA
UDI-Device Identifier04015630939732
UDI-Public04015630939732
Combination Product (Y/N)N
PMA/510(K) Number
K003178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberHCG+BETA
Device Catalogue Number07251025190
Device Lot Number82412802
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale